Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    It's not the Cellcept!
    avatar
    Lupylisa44 posted:
    After doing a little detective work, I have discovered why I was feeling so gross! It wasn't the cellcept that was making my feel sick, although it did irritate my tummy.

    I am on hormone replacement therapy. I have also recently been taking narcotic pain meds for my neck pain. Apparently, opiates block the hormone receptors and the hormones were not getting into my system. It explains all of the symptoms I have had for the past two weeks or so. This would also explain why my thyroid test came back showing I needed to adjust my dosage-thyroid receptors are blocked too.

    I was having all the "classic" symptoms of hormone imbalance and until I put it all together, I had no idea!!! All I know is I was feeling increasingly bad the longer I took pain meds.

    It's very easy to see how unless you really know your own body, each of these symptoms could be something else unless you put them all together! I knew something was wrong especially since it was such a sudden onset of symptoms, some of which I didn't even realize were symtoms of anything at all!!!.

    Here were my symptoms:
    Hot Flashes, Flushes and/or Cold Flashes,
    Hair Loss or Thinning,
    Digestive Problems, Gastrointestinal Distress, constipation
    Indigestion, Nausea, Low digestive motility
    Sleep Troubles
    Increase in allergies
    Changes in Fingernails (cracking & breaking)
    Bouts of Rapid Heart Beat
    Anxiety, Feeling Ill at Ease
    Gum Bleeding
    low libido
    Breast changes

    I had all of these!!!

    Now that I know, I am going to stop taking pain meds as much as possible so I can get back to normal...

    Lupylisa
    With love, with patience and with faith, we'll make our way.
    Reply
     
    avatar
    MIBeth responded:
    Hi Lisa,
    I developed Graves Disease years ago and had my thyroid destroyed. I take replacements everyday, no big deal. Well this past year I've gained almost 30 pounds, have constant hot flashes (especially at night) and pretty much feel like a mess. I also take Plaquenil and Tramadol. I've been taking more pain meds this last year. Do you think the pain meds are counter acting the thyroid meds? I've already gone through menopause a year or two ago.
     
    avatar
    Lupylisa44 replied to MIBeth's response:
    My pharamacist said it's entirely possible that opiates could blcok thyroid receptors as well as sex hormone receptors. But, Tramadol isn't a true opiate, so I don't know. If you are having hot flashes,and night sweats, you are probably still going through menopause. You should check into bio-identical hormone replacement. It will make you feel so much better.

    Lupylisa
    With love, with patience and with faith, we'll make our way.
     
    avatar
    MIBeth replied to Lupylisa44's response:
    Thank you Lisa! Since I've had blood clots and heart attacks, I can't take any meds for menopause. I'm always looking for organic ways to tame these flashes. I went through menopause, but in January, they had to remove my ovaries due to cancer. So, maybe it put me through menopause again. Having Lupus complicates everything! Can't do chemo, hormones, etc. The last straw was the thyroid thing. I just want to say that this board helps me so much with the suggestions and lets you know that you're not alone in these constant battles.


    Coping
    With Lupus

    WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home,
    at work, or with family
    and friends.
    Visit Lupus Day2Night

    Helpful Tips

    Vitamin DExpert
    Lupus patients are rightfully told to avoid the sun since it can flare the disease. But guess what... by doing so you are setting yourself ... More
    Was this Helpful?
    94 of 124 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.